MAUDE Adverse Event Report: ABBOTT MEDICAL TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ UNID CURVE D; Catheter, percutaneous, cardiac ablation, for treatment of atrial fibrillation

ABBOTT MEDICAL TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ UNID CURVE D; Catheter, percutaneous, cardiac ablation, for treatment of atrial fibrillation
Model Number A-TCSE-D
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One uni-directional, curve d, tacticath sensor enabled contact force ablation catheter was received for evaluation.The reported contact force issue was confirmed.Optical fibers 1 and 2 did not meet specifications for optical properties and no contact force was displayed when the catheter was connected to the tactisys quartz unit.Further investigation revealed optical fibers 1 and 2 were fractured within the distal shaft, consistent with the detected optical signal issue and the reported issue.Microscopic inspection of the distal shaft revealed a fracture distal to pull ring with braiding protruding through fracture.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the fractured optical fiber remains unknown.
 
Event or Problem Description
This report is to advise of a fracture found in the catheter tip with a protruding component during investigation.

Brand Name
TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ UNID CURVE D
Common Device Name
Catheter, percutaneous, cardiac ablation, for treatment of atrial fibrillation
Manufacturer (Section D)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key23735213
Report Number3008452825-2025-00639
Device Sequence Number9742606
Product Code OAE
UDI-Device Identifier05415067027689
UDI-Public(01)05415067027689(10)10601470(17)260430
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberA-TCSE-D
Device Catalogue NumberA-TCSE-D
Device Lot Number10601470
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Initial Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown